Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Amarillo, TX
NWS Amarillo, TX issued this special weather statement at Sep 7, 2021, 9:36 PM CDT for Collingsworth County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 9:36 PM CDT (02:36 UTC)
- Expired
- Sep 7, 2021, 10:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Amarillo, TX
- Hail
- 0.75 in
- Wind
- 30
County Collingsworth County, TX
The radar
The Amarillo radar (KAMA), 125 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3091 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
540 WWUS84 KAMA 080236 SPSAMA Special Weather Statement National Weather Service Amarillo TX 936 PM CDT Tue Sep 7 2021 TXZ015-020-080300- Wheeler TX-Collingsworth TX- 936 PM CDT Tue Sep 7 2021 ...A strong thunderstorm will impact portions of south central Wheeler and northern Collingsworth Counties through 1000 PM CDT... At 935 PM CDT, Doppler radar was tracking a strong thunderstorm near Shamrock, moving south at 25 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Shamrock, Dozier, Lutie, Quail and Samnorwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3520 10051 3525 10015 3492 10004 3490 10051 TIME...MOT...LOC 0235Z 351DEG 20KT 3517 10025 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH $$ LFM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Sep 7, 6:39 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Sep 7, 6:39 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Amarillo TX 639 PM CDT Tue Sep 7 2021 .AVIATION...00z TAFs... VFR conditions are expected through the 00z TAF period. Isolated showers and storms are along a cold front in the eastern Texas Panhandle. These storms are expected to stay away from all of the TAF sites. Winds will gradually slow down to 10 kts or less as the evening progresses. Winds are expected to switch from the east to southeast tomorrow and are expected to be around 10-15 kts. Muscha/Andrade && .PREV DISCUSSION... /Issued 235 PM CDT Tue Sep 7 2021/ SHORT TERM...This Afternoon through Tomorrow Night... This afternoon and this evening, primary forecast concern is the potential for a thunderstorm or two in the southeastern Panhandles. Cold front, currently located roughly along a DHT-PYX axis, is pushing south and should clear the CWA this evening. As evidenced by 700mb theta-e fields, guidance is in decent agreement that a thin plume of moisture is present over the southern Texas Panhandle just ahead of this front. This bit of moisture may allow an updraft or two to survive as low level convergence occurs along the front, with the southeastern Texas Panhandle favored - temperatures aloft appear too warm for convection farther west due to the influence of a stout upper high over UT. While there is some turning in progged hodographs, deep shear looks to be only around 20 knots, suggesting organized convection is not in the cards. However, high LCLs and well mixed boundary layers - areas ahead of the front are currently experiencing downslope southwesterly surface winds - suggest DCAPE will be substantial, with modeled values indeed rising to or greater than 1500 J/kg. Thus, will need to remain vigilant for a stray severe wind gust with any thunderstorms that manage to develop. Wednesday, post-frontal surface high looks to set up over the central Plains, with our winds generally staying out of the east as a result. Unfortunately for fans of cooler weather, the atmosphere should dry out following the frontal passage, so few clouds are expected. Additionally, the UT upper high will begin to shift southeastward over the Four Corners, with heights building aloft a bit compared to Tuesday. The rising heights and mostly clear skies will allow temperatures to rise to around or a bit above normal for this time of year. Enjoy it while it lasts, as things only look to heat up from there as we move into the long term forecast periods. Ferguson LONG TERM...Thursday through Monday Night... A pretty quiet extended with very warm and mostly dry condition in the forecast. High pressure will slowly shift east towards the Panhandles, with increasing temperatures so much that widespread 100's will be possible on Friday and Saturday. We'll have to keep an eye on the Palo Duro Canyon floor, as it may manage to get to 105. Over the weekend high pressure will begin to break down as a cold front approaches the Panhandles, and there may be a chance for a shower/storm to occur in, mainly in the northwest. The front will likely stall out in the central Panhandles Saturday evening and retreat north on Sunday. Temperatures on Sunday may not be as high as Friday and Saturday, but still looks to be in the mid 90s. A weak longwave trof is expected to move across the Central Plains on Monday evening and that may lead towards a little bit of a cooldown on Tuesday. Unless the system tracks faster, Monday's highs will likely be similar to Sunday's. Weber && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 5/2
Hazardous weather outlook, Sep 7, 2:26 PM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 226 PM CDT Tue Sep 7 2021 OKZ001>003-TXZ001>020-317-080730- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 226 PM CDT Tue Sep 7 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Isolated showers and storms possible this evening across the southern and eastern Panhandles. While Severe Weather is not anticipated, strong to insolated severe wind gusts can't be ruled out across the southeast. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Sep 7, 9:36 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Amarillo TX 936 PM CDT Tue Sep 7 2021 TXZ015-020-080300- Wheeler TX-Collingsworth TX- 936 PM CDT Tue Sep 7 2021 ...A strong thunderstorm will impact portions of south central Wheeler and northern Collingsworth Counties through 1000 PM CDT... At 935 PM CDT, Doppler radar was tracking a strong thunderstorm near Shamrock, moving south at 25 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Shamrock, Dozier, Lutie, Quail and Samnorwood. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3520 10051 3525 10015 3492 10004 3490 10051 TIME...MOT...LOC 0235Z 351DEG 20KT 3517 10025 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH LFM
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 10:00 PM CDT | Special Weather Statement | AMA | Collingsworth | 45 min |
| Sep 7, 10:13 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth | 47 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.